Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 12, 2005, 3:06 PM MDT for Luna County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 3:06 PM MDT (21:06 UTC)
- Expired
- Aug 12, 2005, 5:00 PM MDT
- In force
- 114 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Luna County, NM
The radar
The El Paso radar (KEPZ), 109 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 122112 FFWEPZ NMC029-122300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 306 PM MDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING CONTINUES FOR... LUNA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF DEMING * UNTIL 500 PM MDT * AT 300 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD FLASH FLOODING FROM THUNDERSTORMS OVER THE DEMING AREA. NUMEROUS ROADS HAVE BEEN CLOSED AND SOME HOUSES HAVE BEEN FLOODED. RADAR HAS INDICATED UP TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA AND THUNDERSTORMS CONTINUE TO MOVE ACROSS DEMING AND INTERSTATE 10. THUS FLOODING WILL CONTINUE...ESPECIALLY ALONG HIGHWAYS AND UNDERPASSES...LOW LYING AREAS AND ALONG RIVERS AND STREAMS. REMEMBER WHEN FLOODING OCCURS GO TO HIGHER GROUND IMMEDIATELY. NEVER ATTEMPT TO DRIVE OR WALK ACROSS WATER COVERED ROADS ROADS BUT INSTEAD SEEK ALTERNATE ROUTES OF TRAVEL. LAT...LON 3213 10787 3213 10766 3231 10766 3231 10787 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:30 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 12, 2:30 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT FRI AUG 12 2005 .SYNOPSIS... DEEP AND ABUNDANT MOISTURE REMAINS IN THE AIRMASS OVER THE REGION. NUMEROUS ATMOSPHERIC FEATURES ARE PASSING ACROSS THE BORDERLAND CREATING UNSTABLE CONDITIONS. THIS WILL KEEP SCATTERED TO NUMEROUS THUNDERSTORMS...ACCOMPANIED BY HEAVY RAINFALL...LIKELY TONIGHT AND PARTS OF SATURDAY AND SUNDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. SOUTHWEST FLOW ALOFT WILL BEGIN PUSHING SOME OF THE MOISTURE EAST OF THE AREA ON MONDAY AND TUESDAY REDUCING THUNDERSTORMS OVER THE AREA. && .DISCUSSION... LOTS GOING ON OVER THE CWFA TODAY. AM THUNDER OVER DONA ANA...OTERO ...AND EL PASO COUNTY HAS NOT RELENTED ALL DAY. THERE HAS BEEN NO MOVEMENT ON THESE STORMS AND EL PASO COUNTY HAS SUFFERED THE BRUNT OF THE RAINFALL. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR THE EASTERN 2/3RDS OF THE CWFA. THERE HAS BEEN QUITE A BIT OF MINOR FLOODING OVER THE CITY. THERE ARE A LOT OF ATMOSPHERIC VARIABLES CONTRIBUTING TO THE CURRENT STORM ACTIVITY. A MID LEVEL TROUGH IS SLOWLY PASSING OVER THE CWFA. AT THE SURFACE THERE HAS BEEN SOME WIND AND THUS MOISTURE CONVERGENCE. ALOFT THE UPPER LOW OVER THE BAJA IN CONCERT WITH THE UPPER TROUGH TO OUR NORTH IS PRODUCING UPPER LEVEL DIVERGENCE. THUS MULTIPLE INGREDIENTS AS ALL LEVELS ARE COMING TOGETHER TO ENCOURAGE STORM ACTIVITY. 12Z SOUNDING SHOWED A MARKED INCREASE IN PW WITH ALMOST 1.5 AND WELL ABOVE NORMAL. THE WIND PROFILE FAVORS LL STORM INFLOW AND THE WINDS ALOFT FAVOR SLOW STORM MOTION. THUS HEAVY AND LONG DURATION RAINS ARE LIKELY. A FLASH FLOOD WATCH HAS BEEN ISSUED AND WILL CONTINUE INTO THE EVENING. NOT A LOT OF CHANGE FOR SATURDAY OR SUNDAY. THE LOW TO OUR WEST DOES APPROACH AND HELP TO ADD SOME DYNAMICS. ALOFT A VORT TUBE ORIENTED NE-SW OVER N NM SAGS SOUTH TOWARD THE AREA. THE HIGH MOISTURE LEVELS CONTINUE SO WE SHOULD SEE SOME KIND OF REPEAT WITH HIGH POPS NECESSARY. FOR THE EARLY PART OF NEXT WEEK...DEEPER SW FLOW DRIES OUT OUR MID AND UPPER LEVELS. A LOT OF THE DYNAMICS WILL BE MISSING SO STORM ACTIVITY SHOULD BE REDUCED WITH WARMER TEMPERATURES EXPECTED. SECOND HALF OF THE WEEK A HUGE UPPER HIGH OVER THE SE U.S. BEGINS TO FOCUS MOISTURE BACK OVER THE AREA FROM THE EAST. THUS SHOULD BEGIN TO SEE AN INCREASE IN POPS AGAIN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 86 66 89 70 / 60 30 30 30 30 SIERRA BLANCA TX 63 86 63 86 66 / 60 30 30 30 30 LAS CRUCES 66 85 66 89 68 / 60 40 40 30 30 ALAMOGORDO 62 84 61 85 63 / 60 40 40 30 30 CLOUDCROFT 45 67 44 64 45 / 50 40 40 30 30 TRUTH OR CONSEQUENCES 63 85 63 85 67 / 60 40 40 30 30 SILVER CITY 55 77 54 79 59 / 50 40 40 30 30 DEMING 64 86 65 89 67 / 60 30 30 20 20 LORDSBURG 63 85 64 87 67 / 40 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING UNTIL 10 PM TXZ055>056 NMZ023>25-030>032. && 14 / BIRD
Hazardous weather outlook, Aug 12, 11:00 AM MDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT FRI AUG 12 2005 NMZ022>025-030>032-TXZ055-056-122200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN WITH ISOLATED STORMS PRODUCING OVER ONE INCH OF RAIN CAUSING LOCALLIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS. PRIMARY THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINS AND FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. MONDAY THROUGH WEDNESDAY... COVERAGE OF THUNDERSTORMS WILL DECREASE TO ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY. BIRD
In the hours before
Special weather statement, Aug 12, 9:41 AM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 941 AM MDT FRI AUG 12 2005 TXZ055-121700- EL PASO TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO AND SOCORRO 941 AM MDT FRI AUG 12 2005 ...THUNDERSTORMS AND SHOWERS OVER EAST EL PASO THIS MORNING... AT 945 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN AND EASTERN PORTIONS OF EL PASO CITY. THESE STORMS ARE SLOWLY DRIFTING SOUTHEAST TOWARDS FAR EAST EL PASO AND THE LOWER VALLEY OF EL PASO COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 40 MPH. HOWEVER THE MAIN THREAT FROM THESE STORMS IS HEAVY RAIN. LOCALIZED FLOODING ALONG DRAINAGES... ARROYOS...AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS. TURN AROUND DONT DROWN. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 42 min |
| Aug 12, 2:00 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Aug 12, 4:23 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.